Korean J Helicobacter Up Gastrointest Res.  2018 Sep;18(3):204-208. 10.7704/kjhugr.2018.18.3.204.

A Case of Anticoagulant-induced Spontaneous Intramural Intestinal Hematoma

Affiliations
  • 1Department of Internal Medicine, Pusan National University School of Medicine, Busan, Korea. doc0224@pusan.ac.kr
  • 2Biomedical Research Institute, Pusan National University Hospital, Busan, Korea.
  • 3Department of Pathology, Pusan National University School of Medicine, Busan, Korea.

Abstract

Spontaneous intramural hematoma is a rare complication of oral anticoagulants, and its incidence is expected to increase because of the increasing number of elderly patients undergoing anticoagulant therapy. Clinical manifestations of spontaneous intramural hematoma vary from mild abdominal pain to intestinal obstruction or acute abdomen. Early diagnosis is important because most patients can be treated successfully without surgery. The role of endoscopy in the diagnosis of intramural hematoma is not well established because almost all cases are diagnosed non-invasively with computed tomography scans. However, confirmation of the intramural hematoma through direct visualization of the involved bowel mucosa is helpful, if the imaging diagnosis is uncertain. We report a case of anticoagulant-induced spontaneous intramural hematoma, which was diagnosed using endoscopy, with relevant literature review.

Keyword

Anticoagulants; Endoscopy; Hematoma; Small intestine

MeSH Terms

Abdomen, Acute
Abdominal Pain
Aged
Anticoagulants
Diagnosis
Early Diagnosis
Endoscopy
Hematoma*
Humans
Incidence
Intestinal Obstruction
Intestine, Small
Mucous Membrane
Anticoagulants
Full Text Links
  • KJHUGR
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
    DB Error: unknown error